Discussions By Condition: I cannot get a diagnosis.

Teen with fatigue, dizziness, and feeling nauseous..?

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: E.W.123
  • December 15, 2012
  • 06:41 PM

Hi, I'm a teenager and for the past several months I've been feeling under the weather. I've been feeling almost constantly dizzy,nauseous, and fatigued. Walking up a flight of stairs gets me really light-headed, and I start to black out. I've started sleeping about 10 hours a day, and my thoughts and vision have started to become hazy at times with a lag. Thinking and remembering things have become increasingly difficult, so, this has taken a huge toll on my social and academic life. Other things that I've noticed, but may not be related, is that I have trouble putting on weight, any colds or coughs stay for weeks longer than they should, and my menstrual cycles are very odd (may just be because I'm a teenager). In March, I went to the doctors to see if it was anemia, but instead found out that I had a very early case of Type 1 diabetes. I've gotten that under control, but my symptoms just kept getting worse. In November I got more blood tests for my total T4, free T4, my TSH, my TBG, and my Cortisol levels, along with a full blood iron panel and screens for mono and Lyme's disease. They all appear normal, so my doctors just diagnosed me with anxiety issues. I've been taking the medicine they gave me, but I don't think that it's just anxiety. I'm thinking it might be something endocrine related, but my thyroid and adrenals SEEM fine... any ideas?

Reply Flag this Discussion

4 Replies:

  • The diagnosis of Type I diabetes is devastating and you probably are experiencing some grief issue as a result. I'm not a doctor but, it seems you are still having some strong diabetic symptoms. Do you have your own glucometer and know how to use it? Before you come to any conclusion you need to keep a careful, accurate blood level journal. Only accurate measure taken several time a day will tell you what may be happening to cause your diabetic symptoms to be so active.Since I have more that one family member with diabetes I know how important it is to keep a check on your blood sugar. My mom had a terrible time keeping her blood sugar from dipping down real low. Eating small meals/snacks helped prevent her low dips in blood sugar and stopped the roller coaster affect. Hope things work out for you.
    Grandmom 25 Replies
    • December 17, 2012
    • 09:10 PM
    • 0
    Flag this Response
  • You may be suffering from a lack of iron and folic acid.Try taking a long course of multi vitamins, but only ones with iron and folic acid as well.I was getting horrible dizzy spells too and thought that my brain was going crazy, but after taking these I am 100% fine now, despite the doctors miss diagnosis.I do suspect that I had been somewhat poisoned with another drug that sensitised and activated my nervous system previously, (although no doctor would admit it) this was anything with stearoids or stearates. This chemical drug is even in things like sunscreen lotions and many other creams and things.If the doctors have not diagnosed anything serious, stop taking any drugs that they push on you, it can lead to more complications later, but use your own common sense if this is a good idea please.I was working hard for years at landscape gardening and suffered constant aches in my hands. My doctor diagnosed Arthritus and said that that was it! I shall just have to suffer it for the rest of my life and should give up work. Great!It was St Valentines day and my wife bought me a bracelet containing strong magnets.The same day the pains went away and I could move my hand freely. After a few weeks rest I was fine and the pains went away and went back to work, but was more careful how I used my hands.Needless to say, it was not Arthritus, but I think the magnets cause a stronger flow of ions in the blood helping to repair from within.I am just telling you all this, because the doctors don't always have the answers and sometimes they don't have the time for you.Some of the pains might be growing-pains.As your body grows, not all of it grows together, causing stress in some areas.This can be particularly true of the brain and cranium, also your joints.The same when folk get older they grow a bit smaller and then suffer growing-down pains.Don't worry too much, if the doctors cannot sensibly diagnose anything, it will pass I am sure.
    alanhill 3 Replies
    • December 17, 2012
    • 11:36 PM
    • 0
    Flag this Response
  • Can you tell us what the medication is and what dosage you were prescribed? Meantime be reassured that there is an answer to all this even though it is distressing and confusing now. Most of us have had all your symptoms and more. Many have found a way out. Some are still searching. You'll get there so don't fret .
    Anonymous 42,789 Replies
    • December 18, 2012
    • 02:29 AM
    • 0
    Flag this Response
  • If your diabetes is under control, then it could be something else. It doesnt really sound like anxiety to me. You say that you have had cold/flu symptoms off and on too. It is possible that you got an infection in your middle ear. This controls feelings of dizzynw=ess and vertigo, and when affected, can make you dizzy, nauseated, and feel like you will black out. The good news is that usually a little physical theraoy and an antibiotic course, and you will fell good as new. See if you can get a referral to an ENT, an ear nose and throat doctor. that may provide you with rrelief. good luck,
    nichole 2 Replies
    • December 30, 2012
    • 03:57 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?